Solvin Cold Tablet: Uses, Side Effects, Composition, Price & Dosages

Solvin Cold Tablet is a drug belonging to the category of antihistamines and is manufactured by Ipca Laboratories Limited. It is an effective medicine that is used to treat allergic symptoms of sinus congestion and sinus pressure. It also treats the symptoms such as watery eyes, sneezing, runny nose and itching of throat and nose.

Nature of Solvin Cold Tablet: Antihistamine
Uses of Solvin Cold Tablet: Upper respiratory infections, Hay fever , Allergies, Flu , Rhinitis , Urticaria, Chest congestion, Acute and Chronic Bronchitis
Composition of Solvin Cold Tablet: Chloropheniramine, Paracetamol and Phenylephrine
Side Effects of Solvin Cold Tablet: Headache , Palpitations , Increased blood pressure , Increased heart rate, Irregular heartbeat, Nausea and Vomiting
Precautions: Pregnancy, Breastfeeding, Urinary retention, Kidney Disease
Solvin Cold Tablet

This drug contains Paracetamol, Chlorpheniramine and Phenylephrine as active ingredients. The medicine works by selectively inhibiting the peripheral H1 receptors, thereby lowering the histamine levels in the body.

Uses and Benefits of Solvin Cold:

Solvin Cold Tablet is used for the treatment of the following conditions:

  • This tablet treats the symptoms of common cold , which are fever , cough , nasal congestion, sore throat, runny nose, fatigue, headache, muscle pain and the loss of appetite.
  • It is also used to treat various kinds of allergies, the flu and hay fever.
  • This tablet is also used to provide relief from joint pain and pain caused by a period.
  • The tablet works on the eyes, nose and throat regions, by providing relief from watery eyes, itchy throat and catarrh; which is the excessive discharge of mucus from the nose.
  • It is also used to treat febricity, toothache and hives.

Read More: Zenflox Uses | Akt 4 Uses | cyclopam uses

Side Effects of Solvin Cold:

Apart from the intended effects of the medicines, they are bound to show some side effects in some cases. These side effects may or may not be life-threatening, but in case patients experience side effects after consuming the medicine, they should seek immediate medical attention. Some of the side effects are mentioned below:

  • Some of the possible side effects of Solvin Cold are nausea, headaches, vomiting, irregular heart rate (slow or fast), sleepiness and an allergic reaction to any ingredient in the tablet
  • Other side effects include heartburn , constipation , diarrhoea , difficulty in passing urine or pain when passing urine, as well as abdominal pain.
  • An allergic reaction to this tablet may cause rashes on the skin , redness of the skin, swelling in the face.
  • Solvin Cold may also affect the blood count leading to blood dyscrasias and deficiency in white blood cells.
  • The tablet may cause liver damage and increase liver toxicity.
  • Some other side effects of Solvin Cold include dizziness , tightness in chest, heart palpitations, change in appetite and dry mouth and throat.

This is not a complete list of side effects. If you experience these or any other reactions to the medicine in a severe manner or for a prolonged period, please contact your physician.

Read More: Altraday Side Effects | D Cold Total Side Effects | Dabur chyawanprash Side Effects

Common Dosage of Solvin Cold:

  • Missed Dosage: The missed dose of the medicine should be taken as soon as it is remembered about. However, it is recommended to skip the missed dose if it is almost the time for the next scheduled dose.
  • Over Dosage: Overdosing on the Solvin Cold medicine may result in serious side effects. Rush immediately to a doctor, if over dosage is suspected. Increased heartbeat, tremors, confusion and drowsiness are a few symptoms of over dosage.

Read More: Ecosprin AV 75 Dosage | Etoshine MR Dosage | Deflazacort Dosage

Composition & Nature of Solvin Cold:

Solvin Cold Tablet belongs to the category of first-generation antihistamines. It has three primary ingredients:

  • 2 mg of Chlorpheniramine
  • 500 mg of Paracetamol
  • 10 mg of Phenylephrine

Solvin Cold Price in India:

  • Solvin Cold Tablet (10 Tablets):  42.30 INR

Read More: Cifran 500 Price | Sterlin M Price

How to Use Solvin Cold Tablet?

Follow the directions as directed by the doctor or as prescribed on the label. Swallow the whole tablet. The tablet should not be chewed, crushed or broken before consumption. Absorption of this medicine is not influenced by food and thus it may be taken with or without food. However, it is advisable to consume the medicine at fixed time intervals.

How Solvin Cold Tablet Works?

Solvin Cold consists of three active ingredients that work together to provide relief from symptoms of various allergies and painful conditions. It contains 2 mg of Chlorpheniramine, 500 mg of Paracetamol and 10 mg of Phenylephrine.

Chlorpheniramine is an antihistamine that works by selectively inhibiting the peripheral H1 receptors and thereby lowering the histamine levels in the body.

Paracetamol is an analgesic and antipyretic which prevents the release of certain chemical messengers, hence reducing pain and fever.

Phenylephrine is a decongestant that narrows certain smaller blood vessels to provide relief from nasal congestion or stuffiness of the nose.

When Solvin Cold is Prescribed?

Solvin cold falls into the category of antihistamines. It is used as an effective treatment to treat allergic symptoms of sinus congestion and sinus pressure, and symptoms such as watery eyes, sneezing, runny nose and itching of throat and nose. Doctors may also prescribe this medicine to provide relief in flu, rhinitis, urticaria, chest congestion and acute and chronic bronchitis.

Warnings/Precautions- When to avoid Solvin Cold?

Solvin Cold is known to cause dizziness and hence it is not advisable to operate heavy machines or drive during the duration of the medicine. Other concerns that should be taken into consideration before consuming this medicine include:

  • Hypersensitivity: It is not recommended for patients with any kind of allergy to antihistamine or acetaminophen. Avoid the usage of the drug if the patient has a hypersensitivity to Chloropheniramine, Paracetamol and Phenylephrine
  • Kidney Disease: It shows severe side effects in patients with an impaired kidney. It should be used with extra care and caution in patients having a known history of kidney related disorder. Appropriate adjustment to the dose and close monitoring of kidney function are required in such cases.
  • Liver Disease: It shows adverse effects in the patients with any liver-related disorder. It should be used with extra care and caution in patients having a known history of liver disease. Appropriate adjustment to the dose and close monitoring of liver function parameters are required in such cases.
  • Pregnancy: Use of this medicine in pregnant women should be avoided unless potential benefits outweigh the risks.
  • Breastfeeding: This medicine should be avoided by the ladies during their lactation period as it may mix with blood thereby can harm the infant.
  • Urinary retention: Although rarely, but It may cause urinary retention. Thus, the drug should be used with caution in patients with spinal cord lesions or prostatic hyperplasia.

Substitutes for Solvin Cold:

Various substitutes of Solvin Cold available in the market are:

  • Sinarest New Tablet: It is manufactured by Centaur Pharmaceutical Private Limited and has the same composition and effects as Solvin Cold Tablet.
  • Febrex Plus Tablet : It is manufactured by Indoco Remedies and has the same composition and effects as Solvin Cold Tablet.
  • Sinus 77 Tablet: It is manufactured by Dales Pharmaceuticals Limited and has the same composition and effects as Solvin Cold Tablet.
  • Theocold Tablet: It is manufactured by Theo Pharma Private Limited and has the same composition and effects as Solvin Cold Tablet.

Solvin Cold Tablet Interactions:

Interactions with drugs:

Taking Solvin Cold in combination with other over the counter medicines, herbal medicines and vitamin supplements can increase the risk of side effects. It is known to negatively interact with the following drugs:

  • Antibiotics
  • Digoxin
  • Antipsychotics
  • High Blood Pressure Drugs
  • Juxtapid Mipomersen
  • Leflunomide
  • Ketoconazole

Disease Interactions:

  • Pregnancy
  • Lactation
  • Kidney Impairment
  • Liver-related Disorder

Solvin Cold Variants:

Various variants of Solvin Cold are:

  • Solvin Cold Tablet
  • Solvin Cold Syrup
  • Solvin Cold DS Syrup
  • Solvin Cold AF Syrup
  • Solvin Cold Drop
  • Solvin Cold AF Oral Drops

Solvin Cold Tablet Suspension form:

Solvin Cold is available in both tablet as well as suspension form. The suspension form is available in three forms –

  • Solvin Cold Syrup
  • Solvin Cold DS Syrup
  • Solvin Cold AF Syrup

Medicines that should not be taken with Solvin Cold:

Mixing two or more medicines may change how the drug works and may increase the risk of side-effects. A few drugs that can react with Solvin Cold are:

  • Antibiotics
  • Digoxin
  • Juxtapid Mipomersen
  • Leflunomide
  • Ketoconazole
  • Antipsychotics
  • High Blood Pressure Drugs

How to store Solvin Cold?

It is advisable to store the medicine in a cool and dry place away from the reach of children and pets. The packaging of the medicine must be kept intact in order to maintain its effect when being administered.

FAQs

1) Is it safe to drive after using Solvin Cold Tablet?

Ans: It is advised to not drive or operate heavy machinery after using Solvin Cold as it may cause sleepiness or induce dizziness, making it unsafe to drive.

2) Why is it not advisable to consume Solvin Cold during pregnancy?

Ans: Solvin Cold consists of ingredients such as Phenylephrine, which is not safe to consume during pregnancy. If absolutely necessary, please consult a doctor about the probable risks and benefits before taking this medicine.

3) What should I do if I miss a dose of Solvin Cold Tablet?

Ans: If you miss a dose of the medicine, take it as soon as you remember. However, if it is almost time for the next dose, then it is advisable to skip the missed dose and continue with the next dose as prescribed by the doctor. Under no circumstance, a double dose be taken.

4) Can I take Solvin Cold with Paracetamol?

Ans: No, as Solvin Cold contains Paracetamol as one of its ingredients, you should not take the medicine with paracetamol as it can result in overdosage

5) Is Solvin Cold Tablet a narcotic substance or a steroid?

Ans: Solvin Cold is neither a narcotic substance nor a steroid; it is an antihistamine.

6) Can I take Solvin Cold for a cold?

Ans: Solvin Cold is an antihistamine which relieves symptoms of allergies. Thus, it can be used in common cold and flu.

7) Can I take Solvin Cold Tablet with alcohol?

Ans: No, Solvin Cold should not be taken with alcohol as it can increase the sedative effect of the medicine.

Read More: Etoshine Tablet | Calcirol | Ibugesic 400 | Pantop-D SR

Last updated on : 26-09-2019

Disclaimer : Docprime doesn’t endorse or take any guarantee of the accuracy or completeness of information provided under this article and these are the views strictly of the writer. Docprime shall not be held responsible for any aspect of healthcare services administered with the information provided on this article.

User Comments (1)

AB

Ansu Brahma

Tue Jun 04 2019

Can Sugar patient take solvin cold.

Reply

Leave a Comment